MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; 1LYR 16FR10ML 100%SIL TMP TRAY

MEDLINE INDUSTRIES INC.; 1LYR 16FR10ML 100%SIL TMP TRAY
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the foley catheter was not draining and could not be flushed.The foley catheter was removed and the facility staff nurse reportedly noted that "the tip of the catheter had sediment and was coated." this foley catheter was reportedly in use for ten (10) days before the reported product issue was experienced.The blocked foley catheter was removed from the patient and a new foley catheter was required to be inserted.The used foley catheter was returned to the manufacturer for evaluation.Visual inspection of the received sample revealed the presence of urine and sediment within the urine meter, drain bag, tubing, and foley catheter drainage lumen.There was noted to be sediment clumped near the tubing inlet in the urine meter.No product defects or abnormalities were noted during visual inspection.Functional evaluation of the received sample was conducted with water.It was noted that drainage was slow at times due to the sediment in the tubing/inlet, but that all water was able to drain fully into the urine meter.The reported product issue of the foley catheter not draining was not verified through functional evaluation of the received sample.The suspected root cause of the reported product issue is the presence of sediment that built up during use which blocked urine flow.Due to the need for medical intervention to insert a new foley catheter, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the foley catheter was not draining and could not be flushed.The foley catheter was removed and a new foley catheter was inserted.

Common Device Name
1LYR 16FR10ML 100%SIL TMP TRAY
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7711322
Report Number1417592-2018-00068
Device Sequence Number10950622
Product Code OHR
UDI-Device Identifier10884389123119
UDI-Public10884389123119
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2018
Initial Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;